Alert archive / Oregon / Wind Advisories in 2022

Wind Advisory 15, NWS Medford, OR

May 26, 20224 counties in Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this wind advisory at May 26, 2022, 1:34 PM PDT for 4 counties in Oregon; Modoc County, Siskiyou County, California. It took effect at May 28, 2022, 2:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 26, 2022, 1:34 PM PDT (20:34 UTC)
In effect from
May 28, 2022, 2:00 PM PDT
Expired
May 29, 2022, 1:02 AM PDT
In force
11 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 71 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 8.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2022-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2022-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WWUS76 KMFR 262034
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
134 PM PDT Thu May 26 2022

CAZ083>085-ORZ029>031-271200-
/O.NEW.KMFR.WI.Y.0015.220528T2100Z-220529T0600Z/
North Central and Southeast Siskiyou County-
Northeast Siskiyou and Northwest Modoc Counties-Modoc County-
Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Newell, Tulelake, Dorris, Macdoel, Adin, 
Alturas, Canby, Davis Creek, Likely, Altamont, Olene, 
Klamath Falls, Midland, Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
134 PM PDT Thu May 26 2022

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts 40 to 50
  mph expected.

* WHERE...In California, northeast Siskiyou County and most of
  Modoc County, including the communities of MacDoel, Tulelake,
  Canby, and Alturas. This also includes highways 97, 139, 299 and
  395. In Oregon, southeast Klamath County, including portions of
  the Klamath Basin, and much of Lake County. This includes the
  communities of Klamath Falls, Keno, Beatty, Bly, Summer Lake,
  Paisley, Lakeview and Adel as well as highways 140, 395, and 31. 

* WHEN...From 2 PM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as lawn furniture, canopies and tents. Travel will be 
  difficult, especially for high profile vehicles.
 
* ADDITIONAL DETAILS...Strong gusty winds blowing over dried lake
  beds could result in areas of blowing dust, potentially reducing
  visibilities at times.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
7 follow-up statements
900 
WWUS76 KMFR 271124
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
424 AM PDT Fri May 27 2022

CAZ083>085-ORZ029>031-272330-
/O.CON.KMFR.WI.Y.0015.220528T2100Z-220529T0600Z/
North Central and Southeast Siskiyou County-
Northeast Siskiyou and Northwest Modoc Counties-Modoc County-
Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Newell, Tulelake, Dorris, Macdoel, Adin, 
Alturas, Canby, Davis Creek, Likely, Altamont, Olene, 
Klamath Falls, Midland, Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
424 AM PDT Fri May 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SATURDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts 40 to 
  50 mph expected.

* WHERE...In California, northeast Siskiyou County and most of 
  Modoc County, including the communities of MacDoel, Tulelake, 
  Canby, and Alturas. This also includes highways 97, 139, 299 
  and 395. In Oregon, southeast Klamath County, including 
  portions of the Klamath Basin, and much of Lake County. This 
  includes the communities of Klamath Falls, Keno, Beatty, Bly, 
  Summer Lake, Paisley, Lakeview and Adel as well as highways 
  140, 395, and 31.

* WHEN...From 2 PM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, canopies and tents. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong gusty winds blowing over dried 
  lake beds could result in areas of blowing dust, potentially 
  reducing visibilities at times.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
405 
WWUS76 KMFR 271514
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
814 AM PDT Fri May 27 2022

CAZ083-271615-
/O.CAN.KMFR.WI.Y.0015.220528T2100Z-220529T0600Z/
North Central and Southeast Siskiyou County-
814 AM PDT Fri May 27 2022

...WIND ADVISORY IS CANCELLED...

This section was inadvertently included in the wind advisory, and
has been removed. 

$$

CAZ084-085-ORZ029>031-272315-
/O.CON.KMFR.WI.Y.0015.220528T2100Z-220529T0600Z/
Northeast Siskiyou and Northwest Modoc Counties-Modoc County-
Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Newell, Tulelake, Dorris, Macdoel, Adin, 
Alturas, Canby, Davis Creek, Likely, Altamont, Olene, 
Klamath Falls, Midland, Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
814 AM PDT Fri May 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SATURDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts 40 to 
  50 mph expected.

* WHERE...In California, northeast Siskiyou County and most of 
  Modoc County, including the communities of MacDoel, Tulelake, 
  Canby, and Alturas. This also includes highways 97, 139, 299 
  and 395. In Oregon, southeast Klamath County, including 
  portions of the Klamath Basin, and much of Lake County. This 
  includes the communities of Klamath Falls, Keno, Beatty, Bly, 
  Summer Lake, Paisley, Lakeview and Adel as well as highways 
  140, 395, and 31.

* WHEN...From 2 PM to 11 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, canopies and tents. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong gusty winds blowing over dried 
  lake beds could result in areas of blowing dust, potentially 
  reducing visibilities at times.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
711 
WWUS76 KMFR 272020
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
120 PM PDT Fri May 27 2022

CAZ084-085-ORZ029>031-280830-
/O.EXT.KMFR.WI.Y.0015.220528T2100Z-220529T0900Z/
Northeast Siskiyou and Northwest Modoc Counties-Modoc County-
Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Newell, Tulelake, Dorris, Macdoel, Adin, 
Alturas, Canby, Davis Creek, Likely, Altamont, Olene, 
Klamath Falls, Midland, Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
120 PM PDT Fri May 27 2022

...WIND ADVISORY NOW IN EFFECT FROM 2 PM SATURDAY TO 2 AM PDT
SUNDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts 40 to 
  50 mph expected.

* WHERE...In California, northeast Siskiyou County and most of 
  Modoc County, including the communities of MacDoel, Tulelake, 
  Canby, and Alturas. This also includes highways 97, 139, 299 
  and 395. In Oregon, southeast Klamath County, including 
  portions of the Klamath Basin, and much of Lake County. This 
  includes the communities of Klamath Falls, Keno, Beatty, Bly, 
  Summer Lake, Paisley, Lakeview and Adel as well as highways 
  140, 395, and 31.

* WHEN...From 2 PM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, canopies and tents. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong gusty winds blowing over dried 
  lake beds could result in areas of blowing dust, potentially 
  reducing visibilities at times.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
730 
WWUS76 KMFR 280833
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
133 AM PDT Sat May 28 2022

CAZ084-085-ORZ029>031-282245-
/O.CON.KMFR.WI.Y.0015.220528T2100Z-220529T0900Z/
Northeast Siskiyou and Northwest Modoc Counties-Modoc County-
Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Newell, Tulelake, Dorris, Macdoel, Adin, 
Alturas, Canby, Davis Creek, Likely, Altamont, Olene, 
Klamath Falls, Midland, Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
133 AM PDT Sat May 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT SUNDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts 40 to 
  50 mph expected.

* WHERE...In California, northeast Siskiyou County and most of 
  Modoc County, including the communities of MacDoel, Tulelake, 
  Canby, and Alturas. This also includes highways 97, 139, 299 
  and 395. In Oregon, southeast Klamath County, including 
  portions of the Klamath Basin, and much of Lake County. This 
  includes the communities of Klamath Falls, Keno, Beatty, Bly, 
  Summer Lake, Paisley, Lakeview and Adel as well as highways 
  140, 395, and 31.

* WHEN...From 2 PM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, canopies and tents. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong gusty winds blowing over dried 
  lake beds could result in areas of blowing dust, potentially 
  reducing visibilities at times.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
203 
WWUS76 KMFR 281539
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
839 AM PDT Sat May 28 2022

ORZ021-290800-
/O.NEW.KMFR.HW.W.0008.220529T0100Z-220529T0800Z/
South Central Oregon Coast-
Including the city of Reedsport
839 AM PDT Sat May 28 2022

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PDT
SUNDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...South Central Oregon Coast north of Coos Bay, including
  the North Spit, Lakeside, Reedsport, Oregon Dunes National
  Recreation Area, and portions of Highway 101. 
 
* WHEN...From 6 PM this evening to 1 AM PDT Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

* ADDITIONAL DETAILS...This event is very unusual for this time of
  year. With increased recreational activity along the coast due
  to the holiday weekend and trees being fully leafed, there is
  an increased risk for damage, downed trees, and power outages.
 
* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ023-290800-
/O.EXB.KMFR.WI.Y.0015.220529T0100Z-220529T0800Z/
Central Douglas County-
839 AM PDT Sat May 28 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PDT
SUNDAY...

* WHAT...Southwest to west winds 25 to 30 mph with gusts up to 45
  mph expected.

* WHERE...Western Douglas County and eastern Coos County,
  including Scottsburg, Sitkum, Camas Mountain, and portions of
  highways 138 and 42. 

* WHEN...From 6 PM this evening to 1 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as lawn furniture, canopies and tents. Travel will be difficult,
  especially for high profile vehicles. Tree damage and power
  outages are possible. 

* ADDITIONAL DETAILS...This event is very unusual for this time of
  year. With trees being fully leafed, the potential for downed
  trees and power outages is increased. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ084-085-ORZ029>031-290800-
/O.CON.KMFR.WI.Y.0015.220528T2100Z-220529T0900Z/
Northeast Siskiyou and Northwest Modoc Counties-Modoc County-
Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Newell, Tulelake, Dorris, Macdoel, Adin, 
Alturas, Canby, Davis Creek, Likely, Altamont, Olene, 
Klamath Falls, Midland, Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
839 AM PDT Sat May 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT SUNDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts 40 to 
  50 mph expected.

* WHERE...In California, northeast Siskiyou County and most of 
  Modoc County, including the communities of MacDoel, Tulelake, 
  Canby, and Alturas. This also includes highways 97, 139, 299 
  and 395. In Oregon, southeast Klamath County, including 
  portions of the Klamath Basin, and much of Lake County. This 
  includes the communities of Klamath Falls, Keno, Beatty, Bly, 
  Summer Lake, Paisley, Lakeview and Adel as well as highways 
  140, 395, and 31.

* WHEN...From 2 PM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, canopies and tents. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong gusty winds blowing over dried 
  lake beds could result in areas of blowing dust, potentially 
  reducing visibilities at times.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
687 
WWUS76 KMFR 281731 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Medford OR
1031 AM PDT Sat May 28 2022

ORZ021-290800-
/O.NEW.KMFR.HW.W.0008.220529T0100Z-220529T0800Z/
South Central Oregon Coast-
Including the city of Reedsport
1031 AM PDT Sat May 28 2022

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PDT
SUNDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...South Central Oregon Coast north of Coos Bay, including
  the North Spit, Lakeside, Reedsport, Oregon Dunes National
  Recreation Area, and portions of Highway 101. 
 
* WHEN...From 6 PM this evening to 1 AM PDT Sunday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

* ADDITIONAL DETAILS...This event is very unusual for this time of
  year. With increased recreational activity along the coast due
  to the holiday weekend and trees being fully leafed, there is
  an increased risk for damage, downed trees, and power outages.
 
* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ023-290800-
/O.COR.KMFR.WI.Y.0015.220529T0100Z-220529T0800Z/
Central Douglas County-
1031 AM PDT Sat May 28 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM PDT
SUNDAY...

* WHAT...Southwest to west winds 25 to 30 mph with gusts up to 45
  mph expected.

* WHERE...Western Douglas County and eastern Coos County,
  including Scottsburg, Sitkum, Camas Mountain, and portions of
  highways 38 and 42. 

* WHEN...From 6 PM this evening to 1 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as lawn furniture, canopies and tents. Travel will be difficult,
  especially for high profile vehicles. Tree damage and power
  outages are possible. 

* ADDITIONAL DETAILS...This event is very unusual for this time of
  year. With trees being fully leafed, the potential for downed
  trees and power outages is increased. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ084-085-ORZ029>031-290800-
/O.CON.KMFR.WI.Y.0015.220528T2100Z-220529T0900Z/
Northeast Siskiyou and Northwest Modoc Counties-Modoc County-
Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Newell, Tulelake, Dorris, Macdoel, Adin, 
Alturas, Canby, Davis Creek, Likely, Altamont, Olene, 
Klamath Falls, Midland, Adel, Lakeview, New Pine Creek, 
Valley Falls, and Fort Rock
1031 AM PDT Sat May 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM PDT SUNDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts 40 to 
  50 mph expected.

* WHERE...In California, northeast Siskiyou County and most of 
  Modoc County, including the communities of MacDoel, Tulelake, 
  Canby, and Alturas. This also includes highways 97, 139, 299 
  and 395. In Oregon, southeast Klamath County, including 
  portions of the Klamath Basin, and much of Lake County. This 
  includes the communities of Klamath Falls, Keno, Beatty, Bly, 
  Summer Lake, Paisley, Lakeview and Adel as well as highways 
  140, 395, and 31.

* WHEN...From 2 PM Saturday to 2 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as lawn furniture, canopies and tents. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong gusty winds blowing over dried 
  lake beds could result in areas of blowing dust, potentially 
  reducing visibilities at times.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
714 
WWUS76 KMFR 290802
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
102 AM PDT Sun May 29 2022

ORZ021-290915-
/O.EXP.KMFR.HW.W.0008.000000T0000Z-220529T0800Z/
South Central Oregon Coast-
Including the city of Reedsport
102 AM PDT Sun May 29 2022

...HIGH WIND WARNING HAS EXPIRED...

Winds will continue to slowly diminish through the night.

$$

CAZ084-085-ORZ029>031-290915-
/O.CAN.KMFR.WI.Y.0015.000000T0000Z-220529T0900Z/
Northeast Siskiyou and Northwest Modoc Counties-Modoc County-
Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
102 AM PDT Sun May 29 2022

...WIND ADVISORY IS CANCELLED...

Winds will continue to slowly diminish through the night.

$$

ORZ023-290915-
/O.EXP.KMFR.WI.Y.0015.000000T0000Z-220529T0800Z/
Central Douglas County-
102 AM PDT Sun May 29 2022

...WIND ADVISORY HAS EXPIRED...

Winds will continue to slowly diminish through the night.

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 26, 10:53 AM PDT, 2 hours 41 minutes earlier.

Area forecast discussion, May 26, 10:53 AM PDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1053 AM PDT Thu May 26 2022

Updated AVIATION Section

.DISCUSSION...Made some updates to PoPs this morning to fine tune
thunderstorm potential across the East Side for this afternoon,
and also to account for the leading edge of the shortwave trough
arriving at the coast a little sooner than expected. Observation
sites haven't recorded any precipitation as of this writing this
morning, but added a mention of isolated showers to the coast and
points west of the I-5 corridor. Otherwise, no other updates were
needed for this morning.

A pattern change is underway today as we transition from upper
level ridging to active weather under a period of troughing
through the holiday weekend. A shortwave trough will bring the
chance for thunderstorms to areas along and east of the Cascades
today, roughly from the Mount Shasta/Medicine Lake area and
points northeastward. This trough will also bring some breezy to
gusty winds today, especially east of the Cascades where gusts of
25 to 35 mph are expected. High temperatures today will be cooler
by around 5 to 10 degrees, and this cooling trend will continue
into the weekend, bottoming out on Sunday with high temperatures
forecast to be around 20 to 25 degrees below normal. Today's
efforts will be focused on a late spring storm expected to affect
the area Saturday into Sunday. This system will bring conditions
more typical of March/April and models indicate stronger winds
than what is expected today with this system, so we'll be
evaluating the need for any wind headlines for the afternoon
package. For more additional details, see the previous discussion
below. /BR-y

&&

.AVIATION...26/12Z TAFs...26/12Z TAFs...VFR will prevail today,
though an extensive area of high level cirrus will also be present.
A weak front will bring lowering VFR ceilings this afternoon into
this evening with a slight chance to chance of light showers. There
is also a slight chance of a thunderstorm along the Cascades and
over the East Side. MVFR conditions and light showers are expected
to move into the near shore waters early this evening and spread
into the coastal areas and Umpqua Valley overnight into Friday
morning, while VFR ceilings persist elsewhere. -DW/Spilde

&&

.MARINE...Updated 845 AM PDT Thursday, 26 May 2022...
High pressure will drift west to east across the coastal waters
today causing northerly winds to gradually transition to
southerlies. A weak cold front will then move through this evening
into Friday morning bringing showers mostly within about 25 nautical
miles of the coast.

A stronger frontal system is expected Friday night into Saturday.
Models continue to show some variability on the strength of south to
southwest winds ahead of the cold front on Saturday, but operational
model consensus has trended stronger toward gales for portions of
the area fanning outward north of about Buoy 15 and Cape Blanco. At
a minimum, advisory level winds are likely Saturday. A Gale Watch
remains in effect for Saturday morning into Saturday evening.
Mariners should continue to monitor the forecast so that they can
take necessary actions based on the expected weather and sea
conditions for this time period of increased hazard. Very steep seas
will also occur if gales occur Saturday into Saturday night.

Steep seas are likely early next week, as well as a return of gusty
northerly winds. ~BTL

&&

.PREV DISCUSSION... /Issued 334 AM PDT Thu May 26 2022/

DISCUSSION...The upper ridge that brought dry and warm weather over
our area the last couple of days has moves east and high to mid
level clouds ahead of an approaching upper trough are moving in.
This will continue to be the trend for this morning and it will
remain dry. This afternoon is when thing will get a little
interesting, but were not expecting any impactful weather. It's has
more to do with the location of showers and isolated thunderstorms.
They are expected to develop late this morning and continue into
this afternoon. In terms of thunderstorms, the general consensus
among various convective modeling suggest isolated storms could
develop in the northern Cascades, eastern Douglas and northeast
Jackson County late this morning. Most likely it will be a situation
in where isolated storms could be the exception and not the rule.
However, as we get into the afternoon the trigger will be slightly
stronger and this combined with increasing moisture and instability
could result in isolated storms expanding into portions of the
eastside and Siskiyou County. Steering winds will be from the
southwest, so any storms that develop will move from southwest to
northeast. Again were only expecting isolated storms this afternoon
into early this evening.

A west to southwest flow aloft will continue tonight into Friday
morning with weak shortwaves moving through, but the general idea
is we'll have a relative break in precipitation with the best chance
in the northwest part of the forecast area and northern Cascades. As
instability increase Friday afternoon, we could see showers
increasing over a larger part of the area, but for the most part
showers will be light. There's good agreement instability will be
greatest east of the forecast area, so were not expecting
thunderstorms.

The upper trough will deepen and dig over the area Friday night into
Saturday with a fairly strong west to east oriented jet pushing in.
at the same time, a surface low will develop and strengthen just
inside of 130 W and move east to northeast towards the Oregon coast
by Saturday evening. This will aid in upward vertical motion which
will result in precipitation increasing over the area. In fact we're
likely to see more widespread precipitation Saturday, especially
along and west of the Cascades and instability could be sufficient
enough for at least a few rumbles of thunder along and east of the
Cascades Saturday afternoon and early Saturday evening.

There's good agreement among the operational models and ensemble
members showing an upper trough remaining over the area Saturday
night into Sunday with showers and cooler temperatures likely.
There could be a relative break in precipitation Saturday night,
before increasing again Sunday due to increasing instability as
colder air aloft moves overhead. Still could not rule out a few
rumbles of thunder in eastern Lake and Modoc County Sunday
afternoon.

The upper trough/low will move east of the area Sunday night into
Monday, but there will still be weak energy on the backside of the
upper trough/low which could result in isolated shower mainly along
the north coast and north of the Umpqua Divide and portions of the
eastside. However unlike Saturday and Sunday, shower should be
isolated.

Dry and milder weather returns next Tuesday and will last through
Wednesday. -Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.

Pacific Coastal Waters...
     Gale Watch from late Friday night through Saturday evening for
     PZZ350-356-370-376.

MNF/MAP/DW/MAS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 4:20 PM PDTSpecial Weather StatementMFR25 min

Nearby

Wind Advisories in Oregon, 2022Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.